All Journal Entries Journals

Side Effects & Remedies: A Summary

Dec 02, 2011 - 5 comments
Tags:

victrelis

,

side effects

,

remedies



Hello Cyber people.  
------------------------------------------------------------------------------------------------------------------
I began triple treatment with Victrelis on 9-1-2011.  Hep C, Gen 1 (African American female).  Beginning VL 10,7000,000.  SOCs alone, Week 4 results: 329,000.  SOCs + VIC, Week 8 results: UND.  SOCs + VIC, Week 12 results.....pending.
------------------------------------------------------------------------------------------------------------------------------------

A Summary of Side Effects

BigDaddy suggested we write down side effects and remedies, so I might as well do that here, while I still remember.  Since I am on treatment with Victrelis, I have a previous entry about SOC side effects, and then those once VIC was added.  Here is a condensed version:

SOC's alone - Side Effects & Remedies
Flu like Symptoms ~ Advil
Insomnia ~  Ribavirin adjustment; taking no later than 7 p.m.; not 100 percent helpful but does help some
RIBA Rash ~ Gold Bond Medication (green bottle, red top)
Shakes, Vertigo, Ear Pain ~ Bonine, Sudafed
Migraine ~ Advil, Allegra
Nausea ~ Ate more food
Weakness ~ nothing
Stuffy nose, sore throat ~ Advil
Nerve pain, right arm ~ nothing
Mouth sores ~ Biotene, Listerine

VIC - Side Effects & Remedies
Dry Skin (especially face & feet), Dry Hair (like straw) ~ Gold Bond Medication Lotion, Eucerin, drinking more water; Pantene, Selsum Blue, Oil spray
Headache ~ nothing helped
Shaky, Vertigo, Ear pain ~ Bonine, Chiropractic
Burning sensation left shoulder blade ~ nothing
Bad Metallic taste ~ Big Red Gum, Ginger Chews, Hot Tamales candy
Slight fever ~ Advil
Nausea ~ salty foods (just a little), Zofran (WONDERFUL!!  It works)
Milky white stuff in the corner of my eyes ~ antibiotics for a bacterial eye infection (that I am sure happened when I started VIC)
Dizzy, tired ~ Rest
Cactus butt ~ Prep H, Tucks pads
Itchy but no rash ~ Gold Bond
Brain fog, lack of concentration, shortness of breath -- symptoms of Anemia ~ RIBA reduction, PEG reduction, Transfusion
Lack of Motivation, Mental Struggle ~ May increase Zoloft .25 mg


All in all............because most of the sides lasted 2 days, then began to subside, things have been tolerable for me.  I have taken off work when I had no energy or when I felt sick or weak.  Otherwise, I am working as I have to keep my job.  By far, the worse side effect for me has been Anemia -- because I have NO control over it.  I started walking slower and slower, no pain thankfully, but my motor skills were going down, down, down.  Horrible "off feeling" in the pit of my stomach, and weakness.  I hope this might help someone in the future.  Sides are different ,medication to medication, and patient to patient.  This is just my journey.  Can't wait to be done and off to SVRland....as someone in the forum said :)

-----------------------------------------------------------------------------------------------------
December 28, 2011 Update

Procit -- Side Effects & Remedies
Chapped, flaking skin at tummy injection sites; no current issues on thigh injection sites; ~ Hot Sixx Oil, Eucerin Lotion, Neosporine, increasing water intake, going to try Sarna Lotion and/or Vitamin E (per tx nurse's suggestion)
Nausea ~ Zofran doesn't seem to help with this type of nausea; small snacks throughout the day help a bit, Ginger Ale
Itching back ~ Gold Bond Medication Lotion, Hot Sixx Oil, Allegra (but it just made me sick, took the edge off the itch)
Itching scalp ~ Hot Sixx Oil helps some but nothing has helped to any significant degree
Bad taste (already have metallic taste from Victrelis but it has gotten worse since I added Procrit) ~ Constantly chewing on cinnamin gum or mints, but nothing seems to help all day

Also.......I have one thing I just noticed that may be from treatment in general -- Brittle nails -- either they are thicker or stronger, they seem 'stiffer'.

Comments
Post a Comment
1654058_tn?1376739127
by crossroadsec, Dec 28, 2011
This was a good idea to journal SE. I could have written it. I've been pretty sick. It's all I can do to work and eat well. I try not to complain - no one at work knows AND I live w my granddaughters. But it's been hell. I can barely see to read or write posts. No computer so it's on my iPhone. I feel like I neglect the forum unless I'm in a quandary.
We're very close on our start date. I went back n read ur posts today. I think I dreamed you were forced to discontinue tx. I've been worried about you. Brain fog..
I'm weepy n praying this week. I hope you find all the peace your heart can hold in the new year. Are u going for 24 or 48? Its hard to keep it all straight. Hold on tight to your dreams hunnyo.. We're gonna make it.
Xoxo Karen :)

1711722_tn?1356491154
by beeblessed, Dec 28, 2011
I figured something was up with you, since you hadn't been on as much.  The last thing you need while you are not feeling well is another obligation, so don't feel guilty at all.  You are in my prayers and I am hoping you will be rid of this virus soon.  Have you seen an Opthamologist about your eyes recently??  Don't take a chance with your eyesight, trying to stick it out.

If things go according to plan, I will be doing 28 weeks total, so I will be done in mid-March.  But there is the possibility I could be treating a little longer, depending on my results.  Thanks for your comments on this journal entry.  I'm glad I can look back to see what symptom showed up for which drug.  Having a few more things happening now, so I will go ahead and update this now.  Wishing you all the best Karen :0)

1711722_tn?1356491154
by beeblessed, Feb 20, 2012
FEB 2012 UPDATE: Week 25 of 28, so I am almost done; HALLELUJAH!!

Brain fog & challenged memory ~  Takes me a lot longer to write posts and journal entries; hard to write complete sentences, without losing my train of thought; remembering things is extremely difficult
Nausea ~  What was working before, is no longer working for me; contacted my tx nurse and she said it is from the VIC now; she advised me to make the Zofran the first med of the morning, then eat heavier breakfast, THEN take the other meds (all of this is spaced at 30 minute intervals)
Exhaustion ~ I am incredibly tired most days now; not weak like with Anemia, but I am behind on all of my projects because of exhaustion
Itchy armpits ~ this has got to be one of the WORST side affects!!; I was able to determine that I developed an allergy to my deodorant; tried Tom's but it wasn't enough for me; found success with Crystal Body Deodarent Roll On -- Hypoallergenic, Fragrance Free, for women & for men; also have been using Hydrocortisone, which helped; then Neosporin because I now have scars
Itchy scalp ~ due in part to dehydration and running the heater more (it's Winter); the only thing that seems to make my hair somewhat manageable is to OVER do it with Hott Sixx Oil; makes it a bit greasy and limp, but NO more itching!
Dehydration ~ the past month, it has been difficult to force enough water; I am trying but not succeeding
Mental issues ~ numbness to things I would normally have more emotional responses to (this is caused by the buildup of anti-depressants, I'm sure); not being as consistent taking meds on time; having more daily challenges to talk myself into going to work or just getting out of the house at all.

Truly happy with my progress and making it thru so far.  Side effects have been challenging but mostly manageable.  Only one mnth left to go!!!

Llama Lashes ~ THE BEST EVER SIDE EFFECT; someone in the forum mentioned this, and 2 days later, my lashes became significantly longer; haven't had lashes this full since I was in my 20's; it looks like I am wearing mascara or that I am wearing false eyelashes :)

Wishing you all good health!  And hoping my posts/journals will help someone in the future.
Bee


1711722_tn?1356491154
by beeblessed, Feb 20, 2012
Oops, P.S.....

SCHEDULE NOW
6:30 a.m. -- eat a banana, take Zofran
7:00 a.m. -- eat oatmeal or PBJ, take RIBA
7:30 a.m. -- take VIC
1:00 p.m. -- take Zoloft
2:30 p.m. -- take another Zofran
3:00 p.m. -- take VIC
6:00 p.m. -- take blood pressure med
7:00 p.m. -- eat dinner, take RIBA
9:30 p.m. -- FRIDAYS ONLY -- Pegasys injection
10:00 p.m. -- take VIC

Oy!!

1711722_tn?1356491154
by beeblessed, Feb 20, 2012
Sorry, triple posting because concentration is a challenge these days.

ADDITIONAL SIDES
Bad taste ~ the bad taste is almost unbearable now; sometimes it's metallic, sometimes just bitter nasty; Biotene is NASTY tasting; Certain gums are the only things that seem to help; oh, and ice cream helps too
Change in tastebuds ~ much more salt sensitive, everything tastes WAY too salty; and the sweet things do not taste the same at all; bitter or off-tasting; my Nilla Wafers (a favorite) no longer taste like vanilla anything (sigh)
Ear pain ~ it's back, so I am keeping an eye out for Vertigo again

Okay, I think this covers it now.

Post a Comment